I had a Nissen Fundaplication surgury 14 months ago. It resolved my GERD problem but I now have persistant Diarrhea and can not after 14 months put the weight I lost after surgery back on. I have recently had a Colonoscopy and Endoscopy with everything normal. I had a test for lactose intolerance, Seliac, and everything is normal. I have only had this problem sionce after the surgery. Is there anything else to look for? Any other people have this same issue after this procedure?
Hi...I have not had this procedure, but wonder r u still on meds post surgery?.....sometimes the drugs and meds used during the surgery can affect us, but u would think after this amount of time it would have calmed down.
May I ask what does ur dr think?
Yes, I have constant diarrhea 6 months since surgery. Take a packet of Prevalite power each morning (disgusting taste) and that helps but the doctors have no idea if this will resolve in time or if it is permanent.
I had the Nissen Fundo, 6 months ago. I had the opposite: constipation and no bowel movements for a few weeks post-op! I figured it is the Barium that I had to drink that blocked me. Some doctors do Barium and Bicarb soda and that brakes the Barium down - but the mission is your not allowed to burp (or can not burp) after the Nissen!
Following a liquid and then soft diet will definitely change your bowel movements and can cause diarrhea. A lot of patients also develop IBS and I had that for about 3 months, but I am now completely recovered.
Be sure to take pro-biotics and if the diarrhea persists, you need to check your electrolytes via blood test and get extra vitamin supplements.
Had my surgery 3 1/2 months ago and so far, so good. I do have a lot of diarrhea too and have only gained 2 pounds. Actually lost one this past month during a check up when I thought I had been eating much more. Just goes through me so fast. I use to need laxative most of the time, but did bounce around some supposingly from IBS that I was told many years ago that I have. Hope you are doing well still. I see it has been years since you posted this. Let me know if you can.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.